Alert archive / Arizona / Wind Advisories in 2005
Wind Advisory 6, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Dec 26, 2005, 1:28 PM MST for Apache County, Coconino County, Navajo County, Arizona. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2005, 1:28 PM MST (20:28 UTC)
- Expired
- Dec 26, 2005, 5:48 PM MST
- In force
- 4 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1863 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KFGZ 262028 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 128 PM MST MON DEC 26 2005 ...COLD FRONT WILL BRING STRONG WINDS TO NORTHERN ARIZONA THIS AFTERNOON... .A STRONG COLD FRONT WILL MOVE ACROSS NORTHERN ARIZONA THIS AFTERNOON. IN ADVANCE OF THIS FRONT...SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH ACROSS MANY LOCATIONS. WINDS WILL BEGIN TO DIMINISH WITH THE PASSAGE OF THE COLD FRONT LATER THIS AFTERNOON AND INTO THE EARLY EVENING. AZZ004>007-009>017-039-040-270100- /O.NEW.KFGZ.WI.Y.0006.051226T2028Z-051227T0100Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA... WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF... WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES... SHOW LOW...GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI 128 PM MST MON DEC 26 2005 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. A STRONG COLD FRONT MOVING ACROSS NORTHERN ARIZONA WILL RESULT IN INCREASING WINDS THIS AFTERNOON. EXPECT SOUTHWEST WINDS OF 25 TO 35 MPH WITH SOME GUSTS TO 45 MPH LATER THIS AFTERNOON. WINDS WILL BEGIN TO DIMINISH WITH THE COLD FRONT PASSAGE BECOMING SOUTHWEST TO WEST AT 10 TO 20 MPH OVERNIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
1 follow-up statement
000 WWUS75 KFGZ 270048 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 548 PM MST MON DEC 26 2005 AZZ004>007-009>017-039-040-270200- /O.CAN.KFGZ.WI.Y.0006.000000T0000Z-051227T0100Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA... WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF... WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES... SHOW LOW...GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI 548 PM MST MON DEC 26 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ALLOWED THE THE WIND ADVISORY TO EXPIRE AT 600 PM MST. THE COLD FRONT THAT CAUSED THE STRONG WINDS HAS MOVED EAST AND WEAKENED. LOCAL GUSTY WINDS CAN STILL BE EXPECTED WITH SHOWERS ALONG THE UTAH BORDER THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Dec 26, 10:00 AM MST, 3 hours 28 minutes earlier.
Area forecast discussion, Dec 26, 10:00 AM MST, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST MON DEC 26 2005 .SYNOPSIS...A COLD FRONT WILL CROSS ARIZONA THIS AFTERNOON AND EVENING. THE FRONT WILL BRING INCREASING SOUTHWEST WINDS TO THE AREA TODAY...AND A SLIGHT CHANCE OF LIGHT RAIN AND SNOW SHOWERS FROM THE MOGOLLON RIM NORTHWARD BY THIS EVENING. COOLER TEMPERATURES CAN BE EXPECTED TUESDAY BEHIND THE FRONT. THE REMAINDER OF THE WEEK WILL FEATURE MAINLY DRY CONDITIONS...WITH ABOVE AVERAGE DAYTIME TEMPERATURES. && .DISCUSSION...A FAST MOVING S/WV WILL MOVE THROUGH NORTHERN ARIZONA LATE THIS AFTERNOON AND EVENING. SOUTHWEST WINDS WILL INCREASE AHEAD OF THIS WAVE TODAY...WITH WINDIER AREAS SUCH AS THE MOGOLLON RIM...COCONINO AND KAIBAB PLATEAUS...AND THE LITTLE COLORADO RIVER VALLEY SEEING GUSTS TO 35 MPH...BUT PREVAILING WIND ADVISORY CONDITIONS NOT EXPECTED. A NARROW COLD FRONTAL BAND WILL BRING A CHANCE OF SHOWERS ALONG THE HIGHER TERRAIN FROM FLAGSTAFF NORTHWARD DURING THE EARLY EVENING. ADDITIONALLY...AREAS NEAR THE UTAH BORDER...ESPECIALLY THE KAIBAB PLATEAU...WILL BE IN A REGION OF FAVORABLE DYNAMICS...MOISTURE...AND INSTABILITY BY LATE AFTERNOON OR EVENING. THEREFORE...WILL BE GOING WITH LIKELY CATEGORY POPS FOR THE AFTERNOON PACKAGE IN THE KAIBAB PLATEAU NORTH OF THE GRAND CANYON. THE SYSTEM WILL MOVE EASTWARD QUICKLY WITH ONLY A SLIGHT CHANCE OF MORNING SHOWERS LINGERING NEAR THE FOUR CORNERS. EXPECT A RIDGE OF HIGH PRESSURE WITH WARMER WEATHER BY WEDNESDAY. HAVE UPDATED ZONES FOR BREEZY WINDS THIS AFTERNOON. && .AVIATION...FOR THE 18Z PACKAGE...TAFS AND TWEBS ADEQUATELY CONVEY EXPECTED WEATHER. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && DJO/DOB
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.